| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/21/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported the purple lumen found leaking.Interestingly we did find that baxter needleless connector (10) (b)(4) leaked but when changed to (10) (b)(4) line was not leaking.It was checked the next morning ((b)(6)) and was ok then it was checked again on (b)(6) it did not leak with flush but nurse left and came back after about and hour and found a drop of fluid at connection of needleless connector and lumen.Additional information received 03/24/2022: what was infusion when the leak was discovered? cpn.Any patient symptoms related to fluid leak? no.Was the catheter removed? yes was a new catheter placed? exchanged (b)(6).What type of catheter securement was utilized? statlock.Was there any patient harm reported? no.
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refx1855 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (refx1855) have been reported from the same facility.
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Light usage residues were observed throughout the sample and needleless injection caps were attached to the luer adapters.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion and aspiration; however, a leak was observed at the junction between the injection cap and the purple luer adapter.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the cap, as well as full insertion of the taper gauge.A longitudinally aligned scoring mark was observed within the orifice adjacent to the mold defect.The molding defect observed within the purple luer orifice prevented firm attachment with the cap and resulted in leakage at the interface between the catheter and the cap.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.
Event or Problem Description
It was reported the purple lumen found leaking.Interestingly we did find that baxter needleless connector (10) ur21i17075 leaked but when changed to (10) ur21k30026 line was not leaking.It was checked the next morning (3/22) and was ok then it was checked again on 3/23 it did not leak with flush but nurse left and came back after about and hour and found a drop of fluid at connection of needleless connector and lumen.Additional information received 03/24/2022: -what was infusion when the leak was discovered? cpn.-any patient symptoms related to fluid leak? no.-was the catheter removed? yes was a new catheter placed? exchanged 3/23.-what type of catheter securement was utilized? statlock.-was there any patient harm reported? no.